Posted 9/28/2006 10:34 AM (GMT -6)
I've described in my last post the sort of...err (aweful...terrible...not quite strong enough words huh? ;) )...shattering auric migrains I occasionally suffer from.
They never last more than 24 hours, so the next day i'm okay again with a new and profound appreciation of life.
However, about five/six years ago I was working abroad and one hit. It was the full-on nasty: vision, balance, ability to speak - doing my impression of a drunken person stumbling about.
I happened to be working with a lady who suffered migrains every other week. Really aweful, I think I would have topped myself having to live with that - huge amount of respect and admiration for anyone who lives with such pain on a regular basis.
Anyway, she gave me some Tylex
(codine phosphate hemihydrate 30mg/paracetamol 500mg). I took a couple and it knocked me out cold - which was utterly fantastic, except for the fact that this migrain went on for three days! I ended up having an injection in my butt to stop me from throwing up and I honestly thought I was going to die. Even after the main effects had past, it took me another couple of days (five in total) to return to normality.
I know everyone's different and everyone has different triggers, but i've heard that there are some migrain drugs that have a tendency to actually aggrivate and make worse symptoms in many sufferers. Is there a list of migrain drugs and the sort of migrains they're supposed to treat/who should avoid them?
Is Tylex a known fellon or is it generally considered to be a safe option? Is it likely to have caused such an extreeme effect or is it more likely to have been coincidence?